Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2008, 10:16 PM CDT for Jackson County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 10:16 PM CDT (03:16 UTC)
- Expired
- Aug 6, 2008, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Jackson County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:20 PM CDT | TSTM WND DMG | 4 S Gainesboro, TN | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 070316
SVROHX
TNC087-070400-
/O.NEW.KOHX.SV.W.0177.080807T0316Z-080807T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 PM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF GAINESBORO...
* UNTIL 1100 PM CDT
* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES WEST OF
GAINESBORO...OR 8 MILES NORTH OF CARTHAGE...AND MOVING EAST AT 17
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GAINESBORO BY 1100 PM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3649 8565 3635 8552 3623 8566 3629 8584
3649 8581
TIME...MOT...LOC 0315Z 283DEG 15KT 3636 8593
$$
191 follow-up statement
000
WWUS54 KOHX 070338
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CDT WED AUG 6 2008
TNC087-070400-
/O.CON.KOHX.SV.W.0177.000000T0000Z-080807T0400Z/
JACKSON TN-
1037 PM CDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR JACKSON COUNTY...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GAINESBORO...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL EASTERN JACKSON COUNTY UNTIL 1100 PM CDT
DAMAGING WINDS HAVE BEEN REPORTED WITH THIS STORM. THIS IS A DANGEROUS STORM...
SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3649 8565 3635 8552 3623 8566 3629 8584
3649 8581
TIME...MOT...LOC 0337Z 275DEG 20KT 3637 8566
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:23 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 6, 8:23 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CDT WED AUG 6 2008 .UPDATE...ANOTHER WARM AND HUMID EVENING WAS OBSERVED ACROSS MID TN. TEMPS WERE IN THE 80S TO AROUND 90 WITH DEW POINTS FROM THE MID 60S TO LOWER 70S. A DIFFUSE FRONTAL ZONE WAS LOCATED TO OUR NORTH THIS EVENING...AND WAS HELPING INITIATE SCATTERED THUNDERSTORMS ACROSS KY AND ISOLATED STORMS INTO MID TN. WIND DAMAGE WAS REPORTED AT BOWLING GREEN. WE RECENTLY WARNED ON A SIMILAR LOOKING CELL OVER ROBERTSON COUNTY...AND RECEIVED A MARGINALLY SEVERE HAIL REPORT. THE OHX EVENING SOUNDING SHOWED A STEEP LOW LEVEL LAPSE RATE...BUT NOT SO MUCH IN THE MID LEVELS. SO...STORM INTENSITY SHOULD GENERALLY DIMINISH INTO THE EVENING AS BOUNDARY LAYER COOLS. WE MAY ISSUE ANOTHER WARNING OR 2...WITH BRIEF DAMAGING WINDS BEING THE MAIN POTENTIAL. THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE ACROSS MID TN AS THE FRONT AND OUTFLOWS GRADUALLY SAGE SOUTHWARD TONIGHT. A FORECAST UPDATE WILL BE ISSUED THIS EVENING TO INCREASE POPS IN THE NORTH...AND LOWER POPS SLIGHTLY IN THE FAR SOUTHERN COUNTIES. && .PREV DISCUSSION... /ISSUED 326 PM CDT WED AUG 6 2008/ DISCUSSION... COLD FRONTAL BOUNDARY EXTENDS FROM SOUTHERN OH WESTWARD THROUGH THE MO BOOTHEEL. OTHER THAN A LITTLE PRECIPITATION OVER FAR EASTERN KY...CONVECTION IS LIMITED ALONG AND AHEAD OF THE BOUNDARY. GFS DATA SUGGESTS THAT TODAYS CAP WILL WEAKEN SOME AS WE MOVE INTO THIS EVENING. ADDITIONALLY...A WEAK CONVERGENCE/MOISTURE AXIS WILL SHIFT SOUTHWARD ACROSS THE MID STATE TONIGHT AS A FRONTAL BOUNDARY MOVES OVER THE AREA. WILL INCLUDE JUST 30 POPS AS DYNAMICS ARE WEAK AND THERE IS NOT MUCH ONGOING PRECIPITATION. AS WE GET INTO THURSDAY...RAIN CHANCES WILL INCREASE...PARTICULARLY OVER WESTERN TN AS THU 18Z RH PROGS POINT TO A MAXIMUM FOR THAT AREA. WILL INCLUDE 50 POPS EXCEPT FOR LIKELY POPS WESTERN ZONES. BOUNDARY WILL PUSH THROUGH THE AREA THU NT WITH DRIER AIR MOVING IN. FOR TEMPS...MAV CONTINUES TO BE TOO COOL ON LOWS...WILL TAKE THE OVER FOR PDS 1 AND 3. THE UPCOMING COOL DOWN WILL TAKE SOME TIME. 850 MB TEMPS WILL STILL BE CLOSE TO 16C FRIDAY...SO HIGH TEMPS WILL STILL REACH INTO THE UPPER 80S. IN THE EXT FCST...COOLER DRIER AIR IS EXPECTED WITH HIGHS IN THE LOWER TO MID 80S FOR SATURDAY AND SUNDAY. LOW TEMPS WILL BE A GOOD 5 TO 10 DEGREES BELOW NORMAL AS THE DRIER AIR ALLOWS FOR MORE NOCTURNAL COOLING. MOISTURE WILL RETURN NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS AND T-STORMS BY TUES AND WED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 5:25 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT WED AUG 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A FEW STORM COMPLEXES MOVE SOUTHEAST INTO MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AGAIN A SLIGHT RISK OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE THURSDAY AS A COLD FRONT MOVES SOUTH ACROSS THE MID STATE. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, Aug 6, 8:15 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 8 SSW SPRINGFIELD 36.39N 86.93W
08/06/2008 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN COOPERTOWN, 8 MILES SSW OF
SPRINGFIELD.
&&
LDAVISLocal storm report, Aug 6, 9:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL MOUNT JULIET 36.21N 86.52W
08/06/2008 E0.75 INCH WILSON TN EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT
IN WILSON COUNTY AT INTERSECTION OF MT.JULIET ROAD AND
DIVISION ROAD.
&&
LDAVISSpecial weather statement, Aug 6, 9:15 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT WED AUG 6 2008 TNZ008-009-028>030-070315- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 915 PM CDT WED AUG 6 2008 ...THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO MOVE ACROSS PARTS OF SUMNER...WILSON...AND TROUSDALE COUNTIES...AND PUSH INTO PARTS OF MACON COUNTY AND SMITH COUNTY AS WELL. HAIL TO PENNY SIZE HAS BEEN REPORTED WITH SOME OF THESE STORMS...ALONG WITH DOWNED TREES. 19
Local storm report, Aug 6, 9:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 ENE WHITE HOUSE 36.49N 86.60W
08/06/2008 SUMNER TN STORM CHASER
SMALL TREES DOWN AND LIMBS FROM LARGER TREES DOWN IN
SUMNER COUNTY 4 MILES EAST OF WHITE HOUSE AT INTERSECTION
OF HWY 76 AND HWY 25. LOSS OF COMMERCIAL POWER REPORTED.
&&
LDAVISLocal storm report, Aug 6, 9:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 3 N LEBANON 36.25N 86.32W
08/06/2008 WILSON TN LAW ENFORCEMENT
TREES DOWN NEAR HWY 231 AND CEDAR GROVE RD
&&
SHERRONLocal storm report, Aug 6, 10:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 NE HARTSVILLE 36.43N 86.11W
08/06/2008 TROUSDALE TN TRAINED SPOTTER
LARGE LIMBS DOWN 4 MILES NORTHEAST OF HARTSVILLE AT HWY
10 NEAR HWY 25
&&
LDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Aug 6, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 25 min |
| Aug 6, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 25 min |
| Aug 6, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 24 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 32 min |
| Aug 6, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 31 min |
| Aug 6, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 27 min |
| Aug 6, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 42 min |
| Aug 6, 11:29 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 31 min |
| Aug 6, 11:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 39 min |
| Aug 7, 10:08 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.